Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 33, NWS Shreveport, LA

May 14, 2008Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at May 14, 2008, 5:09 AM CDT for Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 10 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2008, 5:09 AM CDT (10:09 UTC)
Expired
May 14, 2008, 3:15 PM CDT
In force
10 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 6:04 AM CDTFLASH FLOODJefferson, TXHIGH WATER IN TOWN ACROSS HENDERSON ST AND CANAL ST
May 14, 6:20 AM CDTFLASH FLOOD15 Se Marshall, TXHIGH WATER ACROSS FM 451...NEAR ELYSIAN FIELDS ELEMENTARY SCHOOL
May 14, 6:20 AM CDTFLASH FLOODShreveport, LAHIGH WATER ACROSS SEVERAL ROADS...RIDING CLUB AND COLT...BARRON RD...COLQUITT AND JERSEY GOLD
May 14, 7:50 AM CDTFLASH FLOODShreveport, LAHIGH WATER AT W 70TH AND THE INNER LOOP...CAR STALLED IN WATER
May 14, 8:10 AM CDTFLASH FLOODShreveport, LABASEMENT OF PIERREMONT HEALTH CENTER FLOODED. NUMEROUS STREETS FLOODED THROUGHOUT SHREVEPORT WITH SEVERAL CARS STALLED FROM HIGH WATER.
May 14, 9:47 AM CDTFLASH FLOODShreveport, LASEVERAL ROADS AND STREETS UNDER HIGH WATER IN SHREVEPORT.CARS ARE UNDER WATER AT HEARNE AND MIDWAY UNDERPASS.
May 14, 10:34 AM CDTFLASH FLOODShreveport, LAHIGH WATER ON SEVERAL STREETS ON THE EAST SIDE OF TOWN. NUMEROUS CARS HAVE BEEN STALLED FROM HIGH WATER.
May 14, 10:57 AM CDTFLASH FLOODShreveport, LAEVACUATING RESIDENTS NEAR RIDING CLUB LANE AND KINGSTON ROAD DUE TO FLOODING.
May 14, 11:20 AM CDTFLASH FLOODShreveport, LAWATER COVERING ROAD AND PORTIONS OF SEVERAL PROPERTIES ALONG WILLIMSON WAY DRIVE IN SOUTHWEST SHREVEPORT. 13.45 INCHES OF RAIN MEASURED AT THIS LOCATION SINCE 1230 PM TUESDAY, AND STILL RAINING.
May 14, 12:20 PM CDTFLASH FLOODShreveport, LASEVERAL STREETS BARRICADED AND CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2574 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2574 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 141014
FFWSHV
LAC015-017-TXC203-315-141415-
/O.NEW.KSHV.FF.W.0033.080514T1009Z-080514T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 AM CDT WED MAY 14 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MARSHALL...
  MARION COUNTY IN NORTHEAST TEXAS...
  BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
  CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIVIAN...SHREVEPORT...

* UNTIL 915 AM CDT

* AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
  WASKOM...SMITHLAND...LODI...KARNACK...JEFFERSON...HARLETON...
  HALLSVILLE...BEREA...PLAIN DEALING...HAUGHTON...GREENWOOD...
  EASTWOOD...OIL CITY...BLANCHARD AND BENTON

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3287 9346 3225 9341 3225 9360 3235 9376
      3221 9391 3220 9404 3238 9406 3232 9435
      3240 9450 3240 9466 3287 9470 3288 9406
      3302 9404 3302 9352
TIME...MOT...LOC 1009Z 180DEG 0KT 3243 9386

$$

11
4 follow-up statements
000 
WGUS54 KSHV 141413
FFWSHV
LAC015-017-TXC203-315-141715-
/O.EXT.KSHV.FF.W.0033.000000T0000Z-080514T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 AM CDT WED MAY 14 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MARSHALL...
  MARION COUNTY IN NORTHEAST TEXAS...
  BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
  CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIVIAN...SHREVEPORT...

* UNTIL 1215 PM CDT

* AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM PERSISTENT THUNDERSTORMS OVER THE WARNED AREA.
  IN ADDITION...RESIDUAL FLOODING CONTINUES TO OCCUR FROM TORRENTIAL
  RAINFALL THAT OCCURRED OVER NIGHT. FLOODING WILL BE PERSISTENT
  IN SHREVEPORT AND BOSSIER CITY THROUGH NOON.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
  WASKOM...LODI...KARNACK...JEFFERSON...HARLETON...HALLSVILLE...
  HAUGHTON...GREENWOOD...BLANCHARD AND BENTON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND. TURN AROUND...DO NOT DROWN.

LAT...LON 3287 9346 3225 9341 3225 9360 3235 9376
      3221 9391 3220 9404 3238 9406 3232 9435
      3240 9450 3240 9466 3287 9470 3288 9406
      3302 9404 3302 9352
TIME...MOT...LOC 1409Z 180DEG 0KT 3243 9386

$$

03
000 
WGUS74 KSHV 141549
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 AM CDT WED MAY 14 2008

LAC015-017-TXC203-315-141715-
/O.CON.KSHV.FF.W.0033.000000T0000Z-080514T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-MARION TX-HARRISON TX-
1043 AM CDT WED MAY 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
HARRISON AND MARION COUNTIES...AND BOSSIER AND CADDO PARISHES...

AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
ANOTHER ROUND OF THUNDERSTORMS...THAT WILL PRODUCE MORE HEAVY
RAINFALL...MOVING EAST THROUGH PANOLA AND HARRISON COUNTIES...
TOWARD THE SHREVEPORT AND BOSSIER CITY METRO AREA. THIS WILL
PRODUCE ADDITIONAL FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
WASKOM...MARSHALL...KARNACK...JEFFERSON...HALLSVILLE...VIVIAN...
SHREVEPORT...RED CHUTE...HAUGHTON...GREENWOOD...BOSSIER CITY...
BLANCHARD AND BENTON.

SHREVEPORT HAS HAD 10.13 INCHES OF RAIN SINCE 6 PM LAST NIGHT...AND
3.42 INCHES OF RAIN FOR TODAY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3287 9346 3225 9341 3225 9360 3235 9376
      3221 9391 3220 9404 3238 9406 3232 9435
      3240 9450 3240 9466 3287 9470 3288 9406
      3302 9404 3302 9352
TIME...MOT...LOC 1543Z 180DEG 0KT 3243 9386

$$

03
000 
WGUS54 KSHV 141712
FFWSHV
LAC015-017-TXC203-315-142015-
/O.EXT.KSHV.FF.W.0033.000000T0000Z-080514T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CDT WED MAY 14 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MARSHALL...
  MARION COUNTY IN NORTHEAST TEXAS...
  BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RED CHUTE...BOSSIER CITY...
  CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIVIAN...SHREVEPORT...

* UNTIL 315 PM CDT

* AT 1205 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING CONTINUING FROM TORRENTIAL RAINFALL...THAT OCCURRED 
  LAST NIGHT AND THIS MORNING. RESIDUAL FLOODING WILL LIKELY 
  CONTINUE DURING THE EARLY AFTERNOON...PARTICULARLY OVER 
  THE SHREVEPORT AREA. HEAVY RAINFALL WILL LIKELY MOVE EAST OF
  THE SHREVEPORT METRO AREA EARLY IN THE AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
  WASKOM...KARNACK...JEFFERSON...HALLSVILLE...HAUGHTON...GREENWOOD...
  BLANCHARD AND BENTON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3287 9346 3225 9341 3225 9360 3235 9376
      3221 9391 3220 9404 3238 9406 3232 9435
      3240 9450 3240 9466 3287 9470 3288 9406
      3302 9404 3302 9352
TIME...MOT...LOC 1709Z 180DEG 0KT 3243 9386

$$

03
000 
WGUS74 KSHV 142009
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT WED MAY 14 2008

LAC015-017-TXC203-315-142015-
/O.CON.KSHV.FF.W.0033.000000T0000Z-080514T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-MARION TX-HARRISON TX-
306 PM CDT WED MAY 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
HARRISON AND MARION COUNTIES...AND BOSSIER AND CADDO PARISHES...

AT 303 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RESIDUAL
FLOODING CONTINUING OVER THE WARNED AREA. THE FLASH FLOOD WARNING
WILL NOT BE EXTENDED...BUT RESIDENTS OF HARRISON COUNTY IN TEXAS...
AND CADDO AND BOSSIER PARISHES IN LOUISIANA...SHOULD BE AWARE THAT
RESIDUAL STREET FLOODING MAY CONTINUE. DRIVERS SHOULD NOT DRIVE 
AROUND BARRICADES INTO FLOODED ROADWAYS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN...
WASKOM...MARSHALL...JEFFERSON...HALLSVILLE...SHREVEPORT...RED CHUTE...
HAUGHTON...GREENWOOD...BOSSIER CITY...BLANCHARD AND BENTON.

RESIDUAL FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3287 9346 3225 9341 3225 9360 3235 9376
      3221 9391 3220 9404 3238 9406 3232 9435
      3240 9450 3240 9466 3287 9470 3288 9406
      3302 9404 3302 9352
TIME...MOT...LOC 2006Z 180DEG 0KT 3243 9386

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 4:41 AM CDT, 28 minutes earlier.

Area forecast discussion, May 14, 4:41 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 AM CDT WED MAY 14 2008

.DISCUSSION...
GFS SHOWS THE 59 SUPER VORT OVER EAST TEXAS THIS A.M. AS DOES OUR
88D SHOWING A BIT OF MID LEVEL ROTATION IN THE REFLECTIVITY IN THE
TYLER VINCINITY WITH HEAVY CONCENTRATIONS OF DBS FROM LONGVIEW TO
CARTHAGE AND PUSHING ON ALL THE PRECIP ALONG THE I-20 CORRIDOR AND
LA/ARK LINE. IT LOOKS LIKE THIS ROUND WILL PUSH THROUGH AND THE NEXT
ROUND OVER S CEN TX MAY TAKE AIM ON OUR SOUTHERN SECTIONS. THE
FLOOD WATCH ISSUED EARLIER THIS A.M. TAKES IN ALL OUR COUNTIES AND
PARISHES FOR THE NEXT 24 HOURS AS I BELIEVE WE WILL SOON ALL BE
SATURATED AND NOT LOOKING A DRY FORECAST. THE MAIN VORT IS STILL
LOOMING OUT WEST OVER SW NEW MEX. AS WE RECOVER A BIT FROM THIS
MORNING/S ROUND OVER THE NORTH IT SEEMS LIKELY ANOTHER LARGE
COMPLEX WILL DEVELOP AS THIS MAIN VORT AND FRONT BEGIN TO EASE
THIS WAY OVERNIGHT AND EARLY TOMORROW. SPC HAS A SLIGHT OVER ALL
THE CWA AND AS WE RECOVER A BIT LATER TODAY WE MAY SEE SOME
ISOLATED SEVERE...BUT FLOODING SEEMS TO BE THE LARGER THREAT OVER
THE NORTH THIS MORNING AND SOUTHERN SECTIONS TOO...AS ROUND TWO
SWINGS EAST AROUND LUNCH TIME OR SO. A SATURATED SOUNDING WILL BE
THE CASE AT LEAST FOR SHV WITH SOME DRYING BEHIND THE ACTIVITY ON
RADAR NOW...WHICH WILL BEING TO PRIME THE PUMP IN THE SEVERE
MACHINE FOR LATER TODAY AND TONIGHT. MAV/MEX BLENDED OR OUTRIGHT
DUMPED INTO GRID IN SOME CASES WITH THE WARMER NUMBERS PUSHED BACK
A DAY OR SO INTO LATE WEEKEND AND MUCH OF NEXT WEEK. MANY PRODUCTS
ALREADY AVAILABLE. /24/

&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE REGION WILL
BE SLOWLY DECREASING IN INTENSITY AND COVERAGE THROUGH 18Z.
WIDESPREAD MVFR CIGS AND VSBYS IN VICINITY OF THE CONVECTION...BUT
BRIEF PERIODS OF IFR NEAR THE CORE OF STORMS. NON CONVECTIVE IFR
CIGS AND FOG EXPECTED TO INCREASE THROUGHOUT THE MORNING  HOURS...
THEN IMPROVING BY 18Z. ADDITIONAL TSTMS EXPECTED TO DEVELOP BETWEEN
21 AND 00Z AND INCREASE IN COVERAGE AFTER 15/00Z. SURFACE WINDS
MAINLY SOUTH TO SOUTHEAST 10 TO 15 KTS...BUT GUSTS OVER 30 KNOTS
POSSIBLE VICINITY CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  68  78  57 /  80  70  50  20
MLU  77  69  81  57 /  90  80  60  30
DEQ  76  65  73  49 /  80  70  50  10
TXK  76  66  76  52 /  80  70  50  20
ELD  77  67  76  53 /  90  70  50  20
TYR  79  67  78  55 /  70  70  50  10
GGG  79  68  78  54 /  80  70  50  10
LFK  81  71  82  59 /  80  70  60  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...
     TITUS...UPSHUR...AND WOOD.

&&

14/24
Hazardous weather outlook, May 13, 12:00 PM CDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WARM FRONT CURRENTLY ACROSS DEEP EAST TEXAS AND CENTRAL
LOUISIANA WILL DRIFT NORTHWARD ACROSS THE FOUR STATE AREA THIS
AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
AFTERNOON ALONG AND AHEAD OF THIS WARM FRONT. AS AFTERNOON HEATING
BUILDS...SOME STRONGER THUNDERSTORMS MAY APPROACH SEVERE LIMITS.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG THE I-30
CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS INCLUDING
SOUTHEAST OKLAHOMA AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
DEEP EAST TEXAS AND MUCH OF NORTH LOUISIANA.  AS WE MOVE INTO
THE EVENING HOURS...UPPER LEVEL ENERGY AND AN APPROACHING COLD FRONT
WILL HELP SUSTAIN POSSIBLE SEVERE DEVELOPMENT OVERNIGHT.  THE PRIMARY
SEVERE WEATHER THREATS WILL BE HAIL AND STRONG DAMAGING WINDS
WITH ISOLATED TORNADOES A POSSIBILITY AS WELL. THE THUNDERSTORM
ACTIVITY COVERAGE AND INTENSITY WILL INCREASE OVERNIGHT AND INTO
TOMORROW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ONGOING THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE FOUR STATE
AREA ALL DAY WEDNESDAY...OVERNIGHT AND POSSIBLY INTO EARLY THURSDAY
AS THE SYSTEM MOVES VERY SLOWLY EASTWARD ACROSS THE AREA...EVEN
PERHAPS STALLING AT TIMES. HEAVY RAINFALL MAY THEN BECOME POSSIBLE
DURING THIS PERIOD...RESULTING IN THE PONDING OF WATER ON AREA
ROADWAYS.

PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS
POTENTIALLY HAZARDOUS WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

11

In the hours before

Local storm report, May 14, 2:31 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
231 AM CDT WED MAY 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      TEXARKANA               33.44N 94.07W
05/14/2008                   BOWIE              TX   LAW ENFORCEMENT

            TX HIGHWAY PATROL REPORTS SEVERAL ROADS AND UNDERPASSES
            COVERED WITH WATER.

&&

18
Special weather statement, May 14, 2:45 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CDT WED MAY 14 2008

ARZ072-073-LAZ001>004-140845-
BOSSIER-CADDO-CLAIBORNE-COLUMBIA-UNION-WEBSTER-
245 AM CDT WED MAY 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 345 AM CDT FOR THE FOLLOWING
COUNTIES AND PARISHES
IN SOUTH CENTRAL ARKANSAS
     UNION

IN SOUTHWEST ARKANSAS
     COLUMBIA

IN NORTHWEST LOUISIANA
     CADDO...BOSSIER...WEBSTER AND CLAIBORNE

INCLUDING THE FOLLOWING LOCATIONS
     ATLANTA...EL DORADO...JUNCTION CITY...MAGNOLIA...COTTON
     VALLEY...HAYNESVILLE...HOMER...PLAIN DEALING...AND VIVIAN

AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCNEIL TO WELCOME TO
8 MILES SOUTHWEST OF PLAIN DEALING...MOVING EAST AT 38 MPH.

WINDS AROUND 40 MPH...FREQUENT LIGHTNING...PEA SIZED HAIL...AND
HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

LAT...LON 3329 9231 3301 9253 3301 9272 3284 9272
      3264 9308 3280 9403 3293 9402 3303 9368
      3303 9348 3320 9348 3344 9328
TIME...MOT...LOC 0745Z 282DEG 33KT 3336 9313 3302 9342
          3283 9377

17
Local storm report, May 14, 2:55 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 AM CDT WED MAY 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
05/13/2008                   CADDO              LA   BROADCAST MEDIA

            TREES DOWN

&&

17
Local storm report, May 14, 3:00 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT WED MAY 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FLASH FLOOD      MOUNT VERNON            33.17N 95.22W
05/14/2008                   FRANKLIN           TX   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS A SECTION OF HOLBROOK ST. COVERED
            WITH WATER.

&&

18
Special weather statement, May 14, 3:12 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 AM CDT WED MAY 14 2008

TXZ149-140915-
CHEROKEE-
312 AM CDT WED MAY 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 415 AM CDT FOR THE FOLLOWING COUNTY
IN NORTHEAST TEXAS
     CHEROKEE

AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
JACKSONVILLE TO 19 MILES SOUTH OF RUSK...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3145 9508 3157 9516 3159 9527 3169 9531
      3179 9542 3195 9547 3214 9545 3214 9498
      3183 9500 3177 9494 3167 9496 3153 9488
      3143 9500
TIME...MOT...LOC 0812Z 251DEG 48KT 3196 9544 3154 9505

17
Special weather statement, May 14, 4:51 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 AM CDT WED MAY 14 2008

LAZ001-002-TXZ126-138-141045-
BOSSIER-CADDO-HARRISON-MARION-
451 AM CDT WED MAY 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 545 AM CDT FOR THE FOLLOWING
PARISHES AND COUNTIES
IN NORTHWEST LOUISIANA
     CADDO AND BOSSIER

IN NORTHEAST TEXAS
     MARION AND HARRISON

INCLUDING THE FOLLOWING LOCATIONS
     BENTON...BLANCHARD...BOSSIER CITY...OIL CITY...EASTWOOD...
     GREENWOOD...HAUGHTON...PLAIN DEALING...RED CHUTE...SHREVEPORT...
     VIVIAN...BEREA...HARLETON...JEFFERSON...KARNACK...LODI...
     MARSHALL...SMITHLAND...WASKOM AND WOODLAWN

AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE STRONG THUNDERSTORMS FROM NEAR HARLETON TEXAS TO 15 MILES
SOUTHWEST OF SHREVEPORT...MOVING NORTHEAST AT 28 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. IN SHREVEPORT...WHERE FLOODING IS STILL
OCCURRING FROM PREVIOUS RAINS...ADDITIONAL HIGH WATER CAN BE
EXPECTED. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.

LAT...LON 3299 9356 3248 9350 3240 9391 3237 9428
      3255 9463 3283 9465 3289 9439 3288 9406
      3297 9405 3299 9397
TIME...MOT...LOC 0951Z 226DEG 24KT 3256 9397

14

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:36 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk39 min
May 13, 8:07 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola53 min
May 13, 8:11 PM CDTFlash Flood WarningSHVHarrison, Panola3 hr
May 13, 11:37 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Red River, Titus38 min
May 14, 12:11 AM CDTFlash Flood WarningSHVFranklin, Titus3 hr
May 14, 12:40 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris65 min
May 14, 12:54 AM CDTFlash Flood WarningSHVBowie3 hr
May 14, 1:55 AM CDTFlash Flood WarningSHVBowie, Cass3 hr
May 14, 3:12 AM CDTSpecial Weather StatementSHVCherokee63 min
May 14, 3:15 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more31 hr
May 14, 4:51 AM CDTSpecial Weather StatementSHVHarrison, Marion54 min
May 14, 7:40 AM CDTFlash Flood WarningSHVPanola5 hr
May 14, 9:41 AM CDTFlash Flood WarningSHVGregg, Rusk, Smith, Upshur, Wood2 hr
May 14, 9:57 AM CDTSpecial Weather StatementSHVRusk63 min
May 14, 10:18 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur4 days
May 14, 10:19 AM CDTRiver Flood WarningSHVCass, Marion24 hr
May 13, 8:47 PM CDTSevere Thunderstorm WarningSHVDe Soto28 min
May 13, 9:09 PM CDTFlash Flood WarningSHVBossier3 hr
May 13, 9:21 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River39 min
May 13, 10:01 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Red River44 min
May 13, 10:07 PM CDTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River3 hr
May 13, 10:15 PM CDTSpecial Weather StatementSHVRed River60 min
May 13, 11:15 PM CDTFlash Flood WarningSHVBienville, Jackson, Lincoln3 hr
May 13, 11:47 PM CDTTornado WarningSHVCaldwell, Jackson, Winn43 min
May 14, 12:16 AM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita44 min
May 14, 12:20 AM CDTFlash Flood WarningSHVCaldwell, Ouachita3 hr
May 14, 2:45 AM CDTSpecial Weather StatementSHVClaiborne, Webster60 min
May 14, 7:07 AM CDTFlash Flood WarningSHVDe Soto, Red River3 hr
May 14, 1:42 PM CDTRiver Flood WarningSHVCaddo, De Soto9 days

Nearby

Flash Flood Warnings in Texas, 2008Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.